Alert archive / Oklahoma / Blizzard Warnings in 2006
Blizzard Warning 1, NWS Norman, OK
NWS Norman, OK issued this blizzard warning at Nov 30, 2006, 11:13 AM CST for 10 counties in Oklahoma. It was in force for 10 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 30, 2006, 11:13 AM CST (17:13 UTC)
- Expired
- Nov 30, 2006, 9:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Blaine County, OK, Garfield County, OK, Grant County, OK, Kay County, OK, Kingfisher County, OK, Logan County, OK, Major County, OK, Noble County, OK, Payne County, OK
The radar
The Vance AFB radar (KVNX), 57 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 12:30 PM CST | SNOW 3 | Blackwell, OK | |
| Nov 30, 12:30 PM CST | SNOW 3.5 | Ponca City, OK | |
| Nov 30, 12:30 PM CST | SNOW 5 | Enid, OK | |
| Nov 30, 3:30 PM CST | SNOW 4 | Medford, OK | |
| Nov 30, 3:30 PM CST | SNOW 4 | Newkirk, OK | 1-1.5 FOOT DRIFTS |
| Nov 30, 3:30 PM CST | SNOW 4.5 | Braman, OK | |
| Nov 30, 3:30 PM CST | SNOW 7 | Blackwell, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 5.2 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 665 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KOUN 301713 WSWOUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1113 AM CST THU NOV 30 2006 ...BLIZZARD CONDITIONS IN NORTH CENTRAL OKLAHOMA THIS AFTERNOON... .AN INTENSE WINTER STORM WILL CONTINUE TO UNFOLD THROUGHOUT THE SOUTHERN PLAINS TODAY AND INTO EARLY EVENING. HEAVY SNOW AND STRONG WINDS WILL PRODUCE BLIZZARD CONDITIONS IN NORTH CENTRAL OKLAHOMA. SNOW WILL ALSO INCREASE FROM WESTERN INTO CENTRAL OKLAHOMA...AND BLOWING SNOW WILL LOWER VISIBILITY AT TIMES. ELSEWHERE IN SOUTHERN OKLAHOMA AND NORTH TEXAS...LIGHTER AMOUNTS OF SNOW WILL CONTINUE TO ACCUMULATE ON TOP OF THE ICE WHICH FELL EARLIER. OKZ006>008-011>013-017>020-010115- /O.CAN.KOUN.WS.W.0002.000000T0000Z-061201T0300Z/ /O.NEW.KOUN.BZ.W.0001.061130T1713Z-061201T0300Z/ ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN- PAYNE- INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY... FAIRVIEW...ENID...PERRY...WATONGA...KINGFISHER...GUTHRIE... STILLWATER 1113 AM CST THU NOV 30 2006 ...WINTER STORM WARNING IS CANCELLED... ...BLIZZARD WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. STRONG WINDS WILL CONTINUE TO GUST OVER 40 MPH THIS AFTERNOON. SEVERAL INCHES OF SNOW HAVE ALREADY FALLEN ACROSS NORTH CENTRAL OKLAHOMA...AND MORE SNOW IS ON THE WAY. A BAND OF HEAVY SNOW WILL CREATE ADDITIONAL ACCUMULATIONS OF 5 TO 7 INCHES THIS AFTERNOON AND EVENING. FALLING AND BLOWING SNOW WILL FREQUENTLY LOWER VISIBILITY UNDER A QUARTER MILE...MAKING TRAVEL NEARLY IMPOSSIBLE...AND STRONGLY DISCOURAGED. SNOW DRIFTS WILL LOCALLY REACH TWO FEET. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ OKZ004-005-009-010-014>016-021>048-050>052-TXZ083>090-010115- /O.CON.KOUN.WS.W.0002.000000T0000Z-061201T0300Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...ELK CITY...SAYRE... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY... CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE... SEMINOLE...HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA... COALGATE...WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA... MARIETTA...MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL... VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 1113 AM CST THU NOV 30 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. MOST OF THE REGION HAS BECOME COLD ENOUGH FOR ALL PRECIPITATION TO FALL AS SNOW THIS AFTERNOON AND EVENING. SOME PERIODS OF SLEET MAY MIX WITH THE SNOW IN SOUTHEAST OKLAHOMA. OTHERWISE...EXPECT A SWATH OF MODERATE SNOWFALL TO DEVELOP IN WESTERN OKLAHOMA AND MOVE INTO CENTRAL OKLAHOMA. 3 TO 5 INCHES OF SNOW IS LIKELY WITH THIS BAND OF SNOW. PRECIPITATION WILL BE MORE SHOWERY ALONG THE RED RIVER AND INTO WESTERN NORTH TEXAS...WHERE 1 TO 3 INCHES OF ADDITIONAL SNOW IS LIKELY. STRONG WINDS GUSTING OVER 30 MPH WILL ALSO CREATE SOME BLOWING SNOW AND LOWER VISIBILITY BELOW ONE MILE AT TIMES. THIS WILL MAKE TRAVEL VERY DIFFICULT. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ OUN
3 follow-up statements
000 WWUS44 KOUN 010035 WSWOUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 635 PM CST THU NOV 30 2006 ...SNOW AND BLOWING SNOW WITH POOR VISIBILITIES THIS EVENING... .AN INTENSE WINTER STORM CENTERED OVER SOUTH CENTRAL OKLAHOMA WILL CONTINUE TO MOVE NORTHEAST INTO EASTERN OKLAHOMA TONIGHT. MODERATE TO OCCASIONALLY HEAVY SNOW ALONG WITH BRISK NORTH WINDS WILL RESULT IN POOR VISIBILITIES THIS EVENING ESPECIALLY ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL OKLAHOMA. NEAR BLIZZARD CONDITIONS WILL BE POSSIBLE OVER NORTH CENTRAL OKLAHOMA. OKZ004-005-009-010-033-036-TXZ083>090-010145- /O.CAN.KOUN.WS.W.0002.000000T0000Z-061201T0300Z/ HARPER-WOODS-ELLIS-WOODWARD-HARMON-JACKSON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD... HOLLIS...ALTUS...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY...HENRIETTA 635 PM CST THU NOV 30 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WINTER STORM WARNING. ONLY OCCASIONAL LIGHT SNOW OR FLURRIES ARE EXPECTED DURING THE EVENING... HOWEVER... ROADS WILL CONTINUE TO BE SLICK IN SOME AREAS. $$ OKZ006>008-011>013-017>020-010300- /O.CON.KOUN.BZ.W.0001.000000T0000Z-061201T0300Z/ ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN- PAYNE- INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY... FAIRVIEW...ENID...PERRY...WATONGA...KINGFISHER...GUTHRIE... STILLWATER 635 PM CST THU NOV 30 2006 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. STRONG WINDS WILL CONTINUE TO 30 TO 35 MPH THIS EVENING. SEVERAL INCHES OF SNOW HAVE ALREADY FALLEN ACROSS NORTH CENTRAL OKLAHOMA... AND AN ADDITIONAL 2 TO 4 INCHES WILL BE POSSIBLE IN SOME AREAS BEFORE THE SNOW TAPERS OFF LATE THIS EVENING. FALLING AND BLOWING SNOW WILL FREQUENTLY LOWER VISIBILITY UNDER A QUARTER MILE... MAKING TRAVEL NEARLY IMPOSSIBLE...AND STRONGLY DISCOURAGED. SNOW DRIFTS WILL LOCALLY REACH TWO FEET OR MORE. CONDITIONS ARE EXPECTED TO IMPROVE AROUND MIDNIGHT. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO NEAR WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ OKZ014>016-021>032-034-035-037>048-050>052-010300- /O.CON.KOUN.WS.W.0002.000000T0000Z-061201T0300Z/ ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA- LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES- GREER-KIOWA-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL- COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN- INCLUDING THE CITIES OF...CHEYENNE...TALOGA...WEATHERFORD... CLINTON...ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON... EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA... PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE... MANGUM...HOBART...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY... SULPHUR...ADA...COALGATE...WALTERS...WAURIKA...ARDMORE... TISHOMINGO...ATOKA...MARIETTA...MADILL...DURANT 635 PM CST THU NOV 30 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. SNOW WILL CONTINUE ACROSS MUCH OF CENTRAL AND SOUTHERN OKLAHOMA THIS EVENING... BEFORE DECREASING FROM THE WEST LATER TONIGHT. AN ADDITIONAL 1 TO 2 INCHES OF SNOW WILL BE POSSIBLE THIS EVENING OVER MAINLY CENTRAL OKLAHOMA. BRISK WINDS GUSTING 20 TO 30 MPH... ALONG WITH THE SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE MILE AT TIMES. THIS WILL MAKE TRAVEL VERY DIFFICULT. $$
000 WWUS44 KOUN 010141 WSWOUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 741 PM CST THU NOV 30 2006 ...SNOW AND BLOWING SNOW WITH POOR VISIBILITIES THIS EVENING... .AN INTENSE WINTER STORM CENTERED OVER NORTHEAST OKLAHOMA WILL CONTINUE TO MOVE EAST NORTHEAST INTO NORTHERN ARKANSAS BY LATE TONIGHT. MODERATE SNOW ALONG WITH BRISK NORTH WINDS WILL RESULT IN POOR VISIBILITIES THIS EVENING ESPECIALLY ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL OKLAHOMA. OKZ014>016-021-022-034-035-037-044-045-050>052-010245- /O.CAN.KOUN.WS.W.0002.000000T0000Z-061201T0300Z/ ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA-GREER-KIOWA-TILLMAN- COTTON-JEFFERSON-LOVE-MARSHALL-BRYAN- INCLUDING THE CITIES OF...CHEYENNE...TALOGA...WEATHERFORD... CLINTON...ELK CITY...SAYRE...CORDELL...MANGUM...HOBART... FREDERICK...WALTERS...WAURIKA...MARIETTA...MADILL...DURANT 741 PM CST THU NOV 30 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WINTER STORM WARNING. ALTHOUGH NO ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED TONIGHT... SOME ROADWAYS WILL REMAIN SLICK... ESPECIALLY IN PORTIONS OF SOUTHWEST OKLAHOMA. $$ OKZ006>008-011>013-017>020-010300- /O.CON.KOUN.BZ.W.0001.000000T0000Z-061201T0300Z/ ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN- PAYNE- INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY... FAIRVIEW...ENID...PERRY...WATONGA...KINGFISHER...GUTHRIE... STILLWATER 741 PM CST THU NOV 30 2006 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. STRONG WINDS WILL CONTINUE TO AVERAGE 25 TO 35 MPH THIS EVENING. SEVERAL INCHES OF SNOW HAVE ALREADY FALLEN ACROSS NORTH CENTRAL OKLAHOMA... AND AN ADDITIONAL 1 TO 3 INCHES WILL BE POSSIBLE IN SOME AREAS BEFORE THE SNOW TAPERS OFF LATE THIS EVENING. FALLING AND BLOWING SNOW WILL FREQUENTLY LOWER VISIBILITY UNDER A HALF MILE... MAKING TRAVEL VERY DIFFICULT ...AND STRONGLY DISCOURAGED. SNOW DRIFTS WILL LOCALLY REACH TWO TO THREE FEET OR MORE. CONDITIONS ARE EXPECTED TO IMPROVE AROUND MIDNIGHT AS THE SNOW TAPERS OFF AND WINDS SLOWLY DIMINISH. $$ OKZ023>032-038>043-046>048-010300- /O.CON.KOUN.WS.W.0002.000000T0000Z-061201T0300Z/ CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-COMANCHE-STEPHENS-GARVIN-MURRAY- PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA- INCLUDING THE CITIES OF...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...HOLDENVILLE...LAWTON...DUNCAN... PAULS VALLEY...SULPHUR...ADA...COALGATE...ARDMORE...TISHOMINGO... ATOKA 741 PM CST THU NOV 30 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. SNOW WILL CONTINUE ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL OKLAHOMA THIS EVENING... BEFORE DECREASING FROM THE WEST BY LATE THIS EVENING. AN ADDITIONAL 1 INCH OR SO OF NEW SNOW WILL BE POSSIBLE THIS EVENING OVER MAINLY CENTRAL OKLAHOMA. BRISK WINDS GUSTING 20 TO 30 MPH... ALONG WITH THE SNOW AND BLOWING SNOW... WILL REDUCE VISIBILITIES BELOW ONE MILE AT TIMES. THIS WILL MAKE TRAVEL VERY DIFFICULT. EVEN AS THE SNOW DECREASES... ROADWAYS WILL REMAIN SLICK AND HAZARDOUS OVER CENTRAL OKLAHOMA. $$
000 WWUS44 KOUN 010300 WSWOUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 900 PM CST THU NOV 30 2006 ...SNOW GRADUALLY DIMINISHING FROM WEST TO EAST THROUGH LATE EVENING... .AN INTENSE WINTER STORM CENTERED OVER FAR SOUTHEAST KANSAS WILL CONTINUE TO MOVE EAST NORTHEAST INTO MISSOURI TONIGHT. MODERATE SNOW ALONG WITH BRISK NORTH WINDS WILL RESULT IN POOR VISIBILITIES THIS EVENING ACROSS ESPECIALLY ACROSS PORTIONS OF NORTH CENTRAL OKLAHOMA. OKZ008-013-020-010600- /O.CAN.KOUN.BZ.W.0001.000000T0000Z-061201T0300Z/ /O.EXB.KOUN.WS.W.0002.000000T0000Z-061201T0600Z/ KAY-NOBLE-PAYNE- INCLUDING THE CITIES OF...PONCA CITY...PERRY...STILLWATER 900 PM CST THU NOV 30 2006 ...BLIZZARD WARNING IS CANCELLED... ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE BLIZZARD WARNING HAS BEEN CANCELLED. OVER A HALF A FOOT OF SNOW HAS ALREADY FALLEN ACROSS NORTH CENTRAL OKLAHOMA...WHILE AN ADDITIONAL 2 TO 3 INCHES WILL BE POSSIBLE BEFORE THE SNOW TAPERS OFF AROUND MIDNIGHT. MEANWHILE... BRISK NORTHWEST WINDS GUSTING 25 TO 30 MPH WILL RESULT IN BLOWING AND DRIFTING SNOW... AND VISIBILITIES FREQUENTLY FALLING TO ONE HALF MILE OR LOWER. THE ICE AND SNOW COVERED ROADS ALONG WITH THE REDUCED VISIBILITIES WILL MAKE TRAVEL DIFFICULT OVERNIGHT. CONDITIONS ARE EXPECTED TO IMPROVE AROUND MIDNIGHT AS THE SNOW TAPERS OFF FROM THE WEST AND WINDS SLOWLY DIMINISH. $$ OKZ007-012-017>019-010600- /O.CAN.KOUN.BZ.W.0001.000000T0000Z-061201T0300Z/ /O.NEW.KOUN.WW.Y.0006.061201T0300Z-061201T0600Z/ GRANT-GARFIELD-BLAINE-KINGFISHER-LOGAN- INCLUDING THE CITIES OF...MEDFORD...ENID...WATONGA...KINGFISHER... GUTHRIE 900 PM CST THU NOV 30 2006 ...BLIZZARD WARNING IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE BLIZZARD WARNING HAS BEEN CANCELLED. AN ADDITIONAL INCH OR SO OF SNOW WILL BE POSSIBLE THROUGH MIDNIGHT... WHILE ROADWAYS REMAIN SNOW COVERED AND HAZARDOUS IN MANY LOCATIONS. CONDITIONS ARE EXPECTED TO IMPROVE BY AROUND MIDNIGHT AS THE SNOW TAPERS OFF FROM WEST TO EAST. $$ OKZ006-011-010400- /O.CAN.KOUN.BZ.W.0001.000000T0000Z-061201T0300Z/ ALFALFA-MAJOR- INCLUDING THE CITIES OF...CHEROKEE...FAIRVIEW 900 PM CST THU NOV 30 2006 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE BLIZZARD WARNING. MOST OF THE SNOW HAS ENDED IN THE AREA WHILE WINDS HAVE ALSO DECREASED. HOWEVER... ROADS WILL REMAIN SLICK IN MOST LOCATIONS OVERNIGHT. CONTINUE TO USE CAUTION IF YOU MUST TRAVEL. $$ OKZ023>025-027>032-040>042-010600- /O.CAN.KOUN.WS.W.0002.000000T0000Z-061201T0300Z/ /O.NEW.KOUN.WW.Y.0006.061201T0300Z-061201T0600Z/ CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE- SEMINOLE-HUGHES-GARVIN-MURRAY-PONTOTOC- INCLUDING THE CITIES OF...ANADARKO...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE... SEMINOLE...HOLDENVILLE...PAULS VALLEY...SULPHUR...ADA 900 PM CST THU NOV 30 2006 ...WINTER STORM WARNING IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WINTER STORM WARNING HAS BEEN CANCELLED. SNOW WILL CONTINUE ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL OKLAHOMA THIS EVENING... BEFORE DECREASING FROM THE WEST BY AROUND MIDNIGHT. AN ADDITIONAL 1 INCH OR SO OF NEW SNOW WILL BE POSSIBLE THROUGH LATE THIS EVENING OVER MAINLY CENTRAL OKLAHOMA. BRISK WINDS GUSTING 20 TO 30 MPH... ALONG WITH THE SNOW AND BLOWING SNOW... WILL REDUCE VISIBILITIES LOCALLY BELOW ONE MILE AT TIMES. EVEN AS THE SNOW DECREASES LATE THIS EVENING... ROADWAYS WILL REMAIN SLICK AND HAZARDOUS OVER CENTRAL OKLAHOMA.* * $$ OKZ038-039-043-046>048-010400- /O.CAN.KOUN.WS.W.0002.000000T0000Z-061201T0300Z/ COMANCHE-STEPHENS-COAL-CARTER-JOHNSTON-ATOKA- INCLUDING THE CITIES OF...LAWTON...DUNCAN...COALGATE...ARDMORE... TISHOMINGO...ATOKA 900 PM CST THU NOV 30 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WINTER STORM WARNING. ONLY LIGHT SNOW IS EXPECTED THE REMAINDER OF THE EVENING WITH LITTLE OR NO ADDITIONAL ACCUMULATION. $$ OKZ026-010600- /O.EXT.KOUN.WS.W.0002.000000T0000Z-061201T0600Z/ LINCOLN- INCLUDING THE CITY OF...CHANDLER 900 PM CST THU NOV 30 2006 ...WINTER STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. AN ADDITIONAL 2 TO 3 INCHES WILL BE POSSIBLE BEFORE THE SNOW TAPERS OFF AROUND MIDNIGHT. MEANWHILE... BRISK NORTHWEST WINDS GUSTING 25 TO 30 MPH WILL RESULT IN BLOWING AND DRIFTING SNOW... AND VISIBILITIES FREQUENTLY FALLING TO ONE HALF MILE OR LOWER. THE ICE AND SNOW COVERED ROADS ALONG WITH THE REDUCED VISIBILITIES WILL MAKE TRAVEL DIFFICULT OVERNIGHT. CONDITIONS ARE EXPECTED TO IMPROVE AROUND MIDNIGHT AS THE SNOW TAPERS OFF FROM THE WEST AND WINDS SLOWLY DIMINISH. $$ CJS
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this blizzard warning went out at Nov 30, 5:21 AM CST, 5 hours 52 minutes earlier.
Area forecast discussion, Nov 30, 5:21 AM CST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
521 AM CST THU NOV 30 2006
.DISCUSSION...
MAJOR WINTER STORM UNFOLDING AT THIS TIME WITH STILL THE POTENTIAL
FOR SNOW AMOUNTS IN EXCESS OF 1 FOOT ACROSS PARTS OF WESTERN AND
NORTHERN OKLAHOMA. MODELS SEEM TO INITIALIZE WELL AT 00Z AND PERFORM
WELL THROUGH 06-09Z SO THE EMPHASIS WITH THIS PACKAGE WAS TO
CONTINUE WITH THE PREVAILING WINTER WEATHER MESSAGE...AND TO
INCORPORATE OBSERVATIONAL TRENDS AND DETAIL WHERE POSSIBLE. IN
SHORT...THE FORECAST IS MOSTLY INTACT BUT THERE A SLIGHT
NORTHWESTWARD SHIFT TO THE SNOW AXIS AND A TIGHTER GRADIENT RUNNING
PARALLEL TO INTERSTATE 44 WHERE ABOVE FREEZING AIR APPEARS TO BE
SLOWING THE CONVERSION OF MIXED PRECIPITATION TO SNOW.
THE UPPER LOW SHOULD SUPPORT PERIODS OF MODERATE/HEAVY SNOW ACROSS
THE NORTHWEST HALF OF THE FORECAST AREA AS THE DAY PROGRESSES. THE
NAM MAY BE OVERDOING SNOW TOTALS ACROSS NORTHERN OKLAHOMA WHERE THE
MODELS SUGGESTS AMOUNTS MAY REACH 15-20 INCHES AROUND PONCA
CITY...MEDFORD...CHEROKEE...ENID...AND PERRY. THESE TOTALS SEEM A
BIT HIGH BUT THEY ARE NOT UNREASONABLE GIVEN PROXIMITY OF THE UPPER
LOW AND AFFECT OF THE MID/UPPER LEVEL JET. THE GFS DEPICTS A SIMILAR
PATTERN BUT IS TWICE A LESS...ABOUT 10 INCHES TOTAL IN THESE
AREAS...WITH BOTH MODELS DEPICTING A QUICK REDUCTION IN TOTALS
SOUTHEAST OF THIS AREA WHERE MID/UPPER LEVEL DRYING ACCOMPANIES THE
JET AND SLEET PREVAILS THIS MORNING.
THE OKC METRO MAY BE WITHIN THIS TRANSITION ZONE WITH NORTHERN
SECTIONS RECEIVING 3 TO 6 INCHES AND SOUTHERN SECTIONS RECEIVING 1
TO 3 INCHES. ACROSS SOUTH CENTRAL/SOUTHEAST OKLAHOMA...CONSIDERED
REFINING THE WINTER STORM WARNING TO AN ICE STORM WARNING AS
SLEET/FREEZING RAIN SHOULD BE THE MAIN PRECIP TYPES UNTIL THIS
AFTERNOON. THESE AREAS WILL NOT BE IN A FAVORABLE POSITION RELATIVE
THE SPEED MAX COMING INTO THE AREA TO SUPPORT WIDESPREAD SNOW.
RATHER FREEZING DRIZZLE SEEMS MORE LIKELY. THE WINTER STORM WARNING
SHOULD STILL SUFFICE FOR THESE AREAS BUT WILL PLAY DOWN SNOW TOTALS.
ONCE SNOW ENDS TONIGHT...EXPECT BITTERLY COLD TEMPERATURES TO
ACCOMPANY THE SUBSEQUENT SNOWPACK FOR AT LEAST A COUPLE DAYS. HAVE
LOWERED TEMPERATURES QUITE A BIT THROUGH SUNDAY ACROSS NORTHERN
OKLAHOMA WHERE HEAVY SNOW IS MOST LIKELY AND ADDED AREAS OF FOG
FRIDAY NIGHT AS THE SURFACE HIGH SETTLES OVER THE AREA. LOWERED
TEMPS NEAR PONCA CITY TO THE SINGLE DIGITS BUT A FRESH SNOWPACK AND
LIGHT WINDS MAY SUPPORT DRAINAGE IN LOW LYING AREAS POSSIBLY
SUPPORTING BELOW ZERO VALUES LOCALLY.
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 23 15 33 15 / 100 50 10 10
HOBART OK 28 14 35 15 / 100 20 10 10
WICHITA FALLS TX 29 18 40 24 / 90 20 10 10
GAGE OK 30 7 36 14 / 100 0 10 10
PONCA CITY OK 23 12 30 7 / 100 90 10 10
DURANT OK 31 21 40 24 / 90 30 10 10
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING UNTIL 9 PM CST THIS EVENING FOR OKZ004-
OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-
OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-
OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-
OKZ029-OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-
OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-
OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
TX...WINTER STORM WARNING UNTIL 9 PM CST THIS EVENING FOR TXZ083-
TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
JAMESHazardous weather outlook, Nov 30, 7:35 AM CST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
735 AM CST THU NOV 30 2006
OKZ004>048-050>052-TXZ083>090-301700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
735 AM CST THU NOV 30 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE NOT ANTICIPATED THROUGH TONIGHT BUT A FEW
STRONG STORMS WITH SMALL HAIL ARE POSSIBLE THIS MORNING ACROSS NORTH
TEXAS AND SOUTHERN OKLAHOMA.
DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS OKLAHOMA TODAY
AND TONIGHT SPREADING WINTRY PRECIPITATION ACROSS THE ENTIRE AREA.
HIGH BASED INSTABILITY AND STRONG LIFT ASSOCIATED WITH APPROACH OF
THE LOW MAY ALLOW THUNDERSTORMS NEAR THE RED RIVER TO BE ACCOMPANIED
BY PEA TO DIME SIZE HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY DEC 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
SNOW... SLEET AND FREEZING RAIN IS EXPECTED TO IMPACT MUCH OF
OKLAHOMA AND WESTERN NORTH TEXAS THROUGH MUCH OF THE DAY. IN
ADDITION STRONG WINDS AND COLD TEMPERATURES WILL RESULT IN LOW WIND
CHILL READINGS. SEVERAL WINTER WEATHER PRODUCTS HAVE BEEN ISSUED
ADDRESSING THE DIFFERENT TYPES OF WINTRY PRECIPITATION. SEE THE
LATEST WINTER WEATHER HEADLINES FOR MORE DETAILED INFORMATION
CONCERNING THE CURRENT WINTER STORM.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
NONE.
OTHER HAZARDOUS WEATHER...
BITTERLY COLD TEMPERATURES WILL CONTINUE THROUGH THE WEEKEND...WITH
THE COLDEST READINGS ACROSS NORTHERN OKLAHOMA...WHERE THE MOST SNOW
IS EXPECTED. TEMPERATURES TONIGHT WILL LIKELY FALL INTO THE SINGLE
DIGITS WITH SIMILAR VALUES EXPECTED SATURDAY NIGHT.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
NOON TODAY.
JAMESIn the hours before
Local storm report, Nov 30, 9:16 AM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
916 AM CST THU NOV 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW CENTRAHOMA 34.61N 96.34W
11/30/2006 M3.0 INCH COAL OK CO-OP OBSERVER
0700 AM SNOW ELK CITY 35.40N 99.41W
11/30/2006 M3.0 INCH BECKHAM OK CO-OP OBSERVER
0700 AM SNOW SAYRE 35.30N 99.63W
11/30/2006 M2.0 INCH BECKHAM OK CO-OP OBSERVER
0700 AM SNOW LAVERNE 36.71N 99.90W
11/30/2006 M2.0 INCH HARPER OK AMATEUR RADIO
&&
TY/JLPSpecial weather statement, Nov 30, 9:20 AM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 920 AM CST THU NOV 30 2006 OKZ030>032-041>043-047-051-301645- POTTAWATOMIE OK-SEMINOLE OK-HUGHES OK-PONTOTOC OK-COAL OK-MURRAY OK- JOHNSTON OK-MARSHALL OK- 920 AM CST THU NOV 30 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL...HUGHES...JOHNSTON... MARSHALL...MURRAY...PONTOTOC...POTTAWATOMIE AND SEMINOLE COUNTIES. THE LEADING EDGE OF A LINE OF THUNDERSTORMS...PRIMARILY PRODUCING SLEET...WAS LOCATED FROM NEAR SEMINOLE...TO JUST WEST OF ADA...TO NEAR LAKE TEXOMA AT 920 AM CST...MOVING NORTHEAST AT 45 MPH. AS THIS AREA OF INTENSE SLEET MOVES EASTWARD THROUGH SEMINOLE...ADA... TISHOMINGO...AND MADILL...VISIBILITIES WILL BE LOWERED TO ONE-HALF MILE OR LESS AND RAPID ACCUMULATIONS OF SLEET WILL BE LIKELY ON BRIDGES AND OVERPASSES. PEOPLE IN COAL...HUGHES...JOHNSTON...MARSHALL...MURRAY...PONTOTOC... POTTAWATOMIE AND SEMINOLE COUNTIES...INCLUDING THE CITY OF ADA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. TRAVEL IS DISCOURAGED TODAY.
Local storm report, Nov 30, 9:47 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
947 AM CST THU NOV 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 AM SNOW 2 E MOORELAND 36.44N 99.17W
11/30/2006 E3.0 INCH WOODWARD OK CO-OP OBSERVER
REPORTED ON HW 412
&&
TY/JLPSpecial weather statement, Nov 30, 9:50 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 950 AM CST THU NOV 30 2006 OKZ031-032-042-043-047-301615- SEMINOLE OK-HUGHES OK-PONTOTOC OK-COAL OK-JOHNSTON OK- 950 AM CST THU NOV 30 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL...HUGHES...JOHNSTON... PONTOTOC AND SEMINOLE COUNTIES. THE LEADING EDGE OF A LINE OF THUNDERSTORMS...PRODUCING SLEET...WAS LOCATED FROM JUST NORTH OF STROUD...SOUTHWARD THROUGH SEMINOLE...TO ADA AND JUST NORTH OF MADILL AT 949 AM CST...MOVING NORTHEAST AT 60 MPH. AS THIS AREA OF INTENSE SLEET MOVES NORTHEAST THROUGH THE PRAGUE...SEMINOLE...HOLDENVILLE...ADA...AND TISHOMINGO AREAS... VISIBILITIES WILL BE LOWERED TO ONE-HALF MILE OR LESS AND RAPID ACCUMULATIONS OF SLEET WILL BE LIKELY ON BRIDGES AND OVERPASSES. PEOPLE IN COAL...HUGHES...JOHNSTON...PONTOTOC AND SEMINOLE COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. TRAVEL IS DISCOURAGED TODAY.
Special weather statement, Nov 30, 10:20 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1020 AM CST THU NOV 30 2006 OKZ031-032-042-043-047-048-301645- SEMINOLE OK-HUGHES OK-PONTOTOC OK-COAL OK-ATOKA OK-JOHNSTON OK- 1020 AM CST THU NOV 30 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA...COAL...HUGHES... JOHNSTON...PONTOTOC AND SEMINOLE COUNTIES. THE LEADING EDGE OF A LINE OF THUNDERSTORMS...PRODUCING SLEET...WAS LOCATED FROM CROMWELL TO TISHOMINGO AT 1020 AM CST...MOVING NORTHEAST AT 55 MPH. AS THIS AREA OF INTENSE SLEET MOVES NORTHEAST THROUGH THE SEMINOLE...WETUMKA...HOLDENVILLE...ADA...AND COALGATE AREAS...VISIBILITIES WILL BE LOWERED TO ONE-HALF MILE OR LESS AND RAPID ACCUMULATIONS OF SLEET WILL BE LIKELY ON BRIDGES AND OVERPASSES. PEOPLE IN ATOKA...COAL...HUGHES...JOHNSTON...PONTOTOC AND SEMINOLE COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. TRAVEL IS DISCOURAGED TODAY.
Special weather statement, Nov 30, 10:41 AM CST, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1041 AM CST THU NOV 30 2006 OKZ032-042-043-047-301715- HUGHES OK-PONTOTOC OK-COAL OK-JOHNSTON OK- 1041 AM CST THU NOV 30 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL...HUGHES...JOHNSTON AND PONTOTOC COUNTIES. A BROKEN LINE OF THUNDERSTORMS...WHICH WERE PRODUCING HEAVY SLEET... WAS LOCATED FROM AROUND YEAGER TO PONTOTOC AT 1041 AM CST...MOVING NORTHEAST AT 55 MPH. AS THIS AREA OF HEAVY SLEET MOVES NORTHEAST THROUGH THE WETUMKA...HOLDENVILLE...ADA...AND STONEWALL AREAS... VISIBILITIES WILL BE LOWERED TO ONE-HALF MILE AND RAPID ACCUMULATIONS OF SLEET WILL BE LIKELY ON BRIDGES AND OVERPASSES. PEOPLE IN COAL...HUGHES...JOHNSTON AND PONTOTOC COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. TRAVEL IS DISCOURAGED TODAY.
Nearby
Blizzard Warnings in Oklahoma, 2006Every blizzard warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.